MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION HUMID; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DSXH
Medical Device Problem Codes Degraded (1153); Contamination of Device Ingredient or Reagent (2901); Excessive Heating (4030)
Health Effect - Clinical Codes Cough (4457); Unspecified Respiratory Problem (4464); Eye Irritation (4803)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain dream station humid.The manufacturer received information that the patient alleging nasal, throat, eye irritation and coughing.There was no report of medical intervention.The manufacturer was made aware of this complaint through a representative of the customer.The device was returned to the manufacturer's quality product investigation laboratory for investigation.During the investigation, the manufacturer observed the dust/dirt and fibrous contamination on the flip lid locking mechanism, outside of the blower box, outlet iso port of the humidifier, the air inlet of the motor, and on the heat plate was inconsistent with degraded sound abatement foam contamination.The flip lid locking mechanism was damaged.The presence of contamination within the airpath suggests a source external to the device.Slight black contamination at the blower seal of the blower box and it is consistent with the keratin contamination.The humidifier contained large amounts of mineral deposits in the water chamber and there was evidence of water ingress in the blower box and on the heater plate.The manufacturer used a fitt (foam integrity test tool) and was able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found one error codes.The manufacturer applied power to the device and verified airflow.The manufacturer concludes there was evidence of sound abatement foam degradation.The manufacturer can able to confirm the contamination.

Brand Name
DREAMSTATION HUMID
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key23520313
Report Number2518422-2025-051584
Device Sequence Number21235772
Product Code BZD
UDI-Device Identifier00606959022645
UDI-Public(01)00606959022645
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDSXH
Device Catalogue NumberDSXH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown